Alert archive / West Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 40, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 6, 2019, 7:13 PM EDT for Pleasants County, Tyler County, West Virginia; Washington County, Ohio. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2019, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 6, 2019, 11:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Washington County, OH, Pleasants County, WV, Tyler County, WV
The radar
The Charleston,WV radar (KRLX), 137 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 7:28 PM EDT | FLASH FLOOD | 1 Wsw Belmont, WV | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 WSW BELMONT. HIGH WATER ACROSS RT. 2 NEAR MCELROY RUN. |
| Jul 6, 9:44 PM EDT | HEAVY RAIN 3.8 | Whipple, OH | 3.8 INCHES OF RAIN FELL BETWEEN 734 PM & 9:44 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880
WGUS51 KRLX 062313
FFWRLX
OHC167-WVC073-095-070315-
/O.NEW.KRLX.FF.W.0040.190706T2313Z-190707T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
713 PM EDT Sat Jul 6 2019
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
Northeastern Washington County in southeastern Ohio...
Pleasants County in northwestern West Virginia...
Western Tyler County in northern West Virginia...
* Until 1115 PM EDT.
* At 711 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen in portions of the warned area. Small streams are
likely to come out of their banks, and flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Marietta, St. Marys, Middlebourne, Williamstown, Sistersville,
Belmont, Newport, Matamoras, Macksburg, Friendly, Lower Salem,
Willow Island, Maxwell, Schultz, Arvilla, Point Lookout, New
Matamoras, Wick, Mountain and Hebron.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3964 8147 3959 8135 3961 8128 3958 8125
3957 8104 3954 8104 3960 8094 3958 8089
3960 8085 3932 8089 3939 8093 3934 8096
3935 8103 3932 8106 3931 8122 3927 8124
3932 8136 3933 8136 3939 8141 3941 8147
$$
122 follow-up statements
058
WGUS71 KRLX 070126
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
926 PM EDT Sat Jul 6 2019
OHC167-WVC073-095-070315-
/O.CON.KRLX.FF.W.0040.000000T0000Z-190707T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington OH-Pleasants WV-Tyler WV-
926 PM EDT Sat Jul 6 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
NORTHEASTERN WASHINGTON...PLEASANTS AND WESTERN TYLER COUNTIES...
At 921 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Marietta, St. Marys, Middlebourne, Williamstown, Sistersville,
Belmont, Newport, Matamoras, Macksburg, Friendly, Lower Salem, Willow
Island, Maxwell, Schultz, Arvilla, Point Lookout, New Matamoras,
Wick, Mountain and Hebron.
Additional rainfall amounts of one to two are possible in the warned
area.
The situation is becoming increasingly serious, especially in
Pleasants County, where over three inches may have fallen, with
potentially two more inches from a second heavy thunderstorm
crossing the county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3964 8147 3959 8135 3961 8128 3958 8125
3957 8104 3954 8104 3960 8094 3958 8089
3960 8085 3932 8089 3939 8093 3934 8096
3935 8103 3932 8106 3931 8122 3927 8124
3932 8136 3933 8136 3939 8141 3941 8147
$$
12062
WGUS71 KRLX 070315
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1115 PM EDT Sat Jul 6 2019
OHC167-WVC073-095-070318-
/O.EXP.KRLX.FF.W.0040.000000T0000Z-190707T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington OH-Pleasants WV-Tyler WV-
1115 PM EDT Sat Jul 6 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN WASHINGTON...PLEASANTS
AND WESTERN TYLER COUNTIES WILL EXPIRE AT 1115 PM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat in Pleasants and Tyler Counties. A flood warning is being
issued for Washington County, for ongoing flooding and rising
streams there.. Please continue to heed any road closures, and be
especially cautious at night, when it is more difficult to tell the
depth of the water.
LAT...LON 3964 8147 3959 8135 3961 8128 3958 8125
3957 8104 3954 8104 3960 8094 3958 8089
3960 8085 3932 8089 3939 8093 3934 8096
3935 8103 3932 8106 3931 8122 3927 8124
3932 8136 3933 8136 3939 8141 3941 8147
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:54 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 6, 2:54 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
254 PM EDT Sat Jul 6 2019
.SYNOPSIS...
Very warm and humid weather through the weekend, with mainly
afternoon and evening showers and thunderstorms. A cold front
brings relief for early next week. Hot and muggy by midweek.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 200 PM Saturday...
Ribbons of theta-e advection should serve as the primary focus
for convection thru early aftn and have coded POPs based on RAP
depiction of these features. An uptick on storm motion is
expected thru the afternoon with mean flow increasing a hair, as
already evident with the recent radar returns.
Meanwhile, a front will be sagging south this afternoon, taking
until early this evening to slip into southeast OH. This will
eventually take over as the main forcing for ascent, with
convection becoming more numerous along and ahead of the
boundary. PWAT values are progged to reach or eclipse 2" as
deep moisture pools in the vicinity of the baroclinic zone by
late afternoon/early evening. This, combined with a deep warm
cloud layer, would mean for very efficient downpours with very
heavy rain rates. There is the potential for a period of
training this evening from portions of southeast OH and into
northern WV which would further exacerbate the flash flood
threat.
After collaboration with neighboring offices, I have elected to
hoist a Flash Flood watch thru late tonight across the northern
WV Lowlands and northeast WV mountains, where FFG is lowest.
There is concern that, even in portions of southeast OH where
guidance is a bit higher, that isolated high water is possible.
Front will settle into central portions of the CWA late tonight
with coverage of activity gradually decreasing. The front will
gradually settle south on Sunday with convection chances highest
across the southern third of the CWA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 245 PM Saturday...
Where the cold front resides at the start of the short term will
be key in terms of PoPs Sunday evening. Guidance suggests rain
tapering off from west to east on Monday as high pressure
expands over the Great Lakes region. Higher elevations will
likely see showers and storms continue through the day on Monday
before beginning to relish in the drier weather associated the
encroaching high on Tuesday.
Temperatures gradually rise through the period, especially by
Tuesday as shortwave ridging and height rises come into play. At
which time, we can expect to see afternoon highs in the upper
80s (lowlands) and low- to mid-70s (mountains).
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 245 PM Saturday...
High pressure remains in control on Wednesday, with afternoon
temperatures maxing out in the low 90s. This is in response to a
warm front surging northward ahead of the next upper trough
sinking down from the upper Plains. Shower and thunderstorm
chances increase by late Wednesday night and remain prominent
overhead through the end of the work week once the cold front is
progged to cross through Central Appalachia. Quiet weather is
then suggested to return for the weekend.
Temperatures remain hot through the long term with no sign of
relief from higher dew points, resulting in continuing muggy
conditions.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 230 PM Saturday...
Scattered convection this afternoon may result in brief IFR or
worse reductions in VSBY, especially for northern terminals.
Activity becomes more numerous early this evening along and
ahead of a southward sagging cold front which has been handled
by TEMPO groups for most terminals.
Front sags into central WV overnight with areas of low stratus
and fog developing as coverage of SHRA/TSRA decreases. Low
stratus will be slow to lift/scatter Sunday morning, though some
improvement is anticipated as daytime heating increases chances
for convection in the afternoon.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: Medium to High.
ALTERNATE SCENARIOS: Timing and duration of thunderstorms could
vary from forecast thru 03Z. Afterwards, extent of low stratus
and fog are in question.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H M M
EKN CONSISTENCY H H H H H H H H H H M H
PKB CONSISTENCY H H H H H H H H H H H M
CKB CONSISTENCY H H H H H H H H M M H H
AFTER 18Z SUNDAY...
Brief IFR possible in scattered showers and thunderstorms
on Sunday. IFR possible in fog and stratus Monday and Tuesday
mornings.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through late tonight for WVZ009>011-017>020-
028>032-039-040-521>523-525-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...30/MEK
NEAR TERM...30
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...30Hazardous weather outlook, Jul 6, 11:49 AM EDT, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1149 AM EDT Sat Jul 6 2019 WVZ009>011-017>020-028>032-039-040-521>523-525-526-071600- Wood-Pleasants-Tyler-Wirt-Calhoun-Ritchie-Doddridge-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster- Southeast Webster-Northwest Pocahontas-Northwest Randolph- Southeast Randolph- 1149 AM EDT Sat Jul 6 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Widely scattered showers and storms are expected Saturday afternoon and evening. Some of the stronger storms could produce damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>008- 013>016-024>027-033-034-515>520-524-071600- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Mingo-Logan- Boone-Clay-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Southeast Pocahontas- 1149 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Localized flash flooding is possible this afternoon and evening, especially in areas that receive multiple rounds of thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and storms will continue on Sunday. Localized flash flooding is possible in areas that receive multiple rounds of thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jul 6, 1:30 PM EDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
130 PM EDT Sat Jul 6 2019
OHZ087-WVZ006-061830-
Lawrence-Cabell-
130 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE AND CABELL
COUNTIES...
At 130 PM EDT, a strong thunderstorm was located over Chesapeake,
moving east at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Huntington, Chesapeake, Proctorville, Barboursville, Milton, Ceredo,
Ona, Culloden, South Point, Burlington, Athalia, Pea Ridge and Salt
Rock.
This includes Interstate 64 in West Virginia between mile markers 6
and 31.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3847 8256 3854 8215 3847 8206 3838 8205
3838 8207 3837 8210 3835 8212 3833 8217
3834 8218 3832 8220 3837 8244 3841 8251
3840 8256
TIME...MOT...LOC 1730Z 267DEG 14KT 3841 8246
JZSpecial weather statement, Jul 6, 2:15 PM EDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
215 PM EDT Sat Jul 6 2019
WVZ031-039-040-061930-
Barbour-Harrison-Upshur-
215 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL UPSHUR...BARBOUR
AND SOUTHEASTERN HARRISON COUNTIES...
At 215 PM EDT, a strong thunderstorm was located near Stonewood, or 7
miles southeast of Clarksburg, moving east at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Clarksburg, Philippi, Audra State Park, Bridgeport, Belington,
Stonewood, Nutter Fort, Anmoore, Lost Creek, Moatsville, Volga,
Century, Nestorville, Hodgesville and Galloway.
This includes the following highways...
Interstate 79 between mile markers 110 and 119.
Route 50 in West Virginia between mile markers 81 and 82.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3913 7984 3911 7982 3909 7986 3901 7989
3908 8030 3910 8030 3912 8036 3927 8035
3929 8020 3924 8016 3924 8011 3925 8002
3927 7996 3930 7994 3929 7991 3930 7989
3929 7986 3925 7985 3923 7981
TIME...MOT...LOC 1815Z 271DEG 14KT 3918 8026
JZSpecial weather statement, Jul 6, 6:25 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
625 PM EDT Sat Jul 6 2019
WVZ019-020-028-029-062300-
Doddridge-Ritchie-Gilmer-Braxton-
625 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN RITCHIE...
SOUTHWESTERN DODDRIDGE...GILMER AND NORTHERN BRAXTON COUNTIES...
At 623 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Harrisville to near Cedar Creek
State Park. Movement was east at 10 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Harrisville, Glenville, North Bend State Park, Cedar Creek State
Park, Burnsville, Cairo, Flatwoods, Sand Fork, Pullman, Auburn,
Newberne, Berea, Tanner, Burnt House, Greenwood, Baldwin, Stouts
Mills, Grove, Troy and Exchange.
This includes the following highways...
Interstate 79 between mile markers 67 and 81.
Route 50 in West Virginia between mile markers 48 and 49.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3908 8073 3901 8072 3896 8067 3867 8052
3875 8092 3893 8101 3896 8101 3899 8103
3901 8104 3901 8105 3923 8116 3928 8083
TIME...MOT...LOC 2223Z 271DEG 10KT 3916 8105 3882 8087
12Special weather statement, Jul 6, 6:35 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
635 PM EDT Sat Jul 6 2019
OHZ076-WVZ010-011-019-020-062300-
Washington-Doddridge-Ritchie-Pleasants-Tyler-
635 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS AFFECTING NORTHEASTERN
WASHINGTON...PLEASANTS...NORTHEASTERN RITCHIE...NORTHWESTERN
DODDRIDGE AND TYLER COUNTIES...
At 634 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sistersville to near Pennsboro.
Movement was east at 15 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
St. Marys, Middlebourne, Paden City, Sistersville, Pennsboro, West
Union, Matamoras, Ellenboro, Friendly, Fly, Alma, Greenwood, Maxwell,
Arvilla, Point Lookout, New Matamoras, Wick, Mountain, Lima and
Hebron.
This includes Route 50 in West Virginia between mile markers 33 and
50, and between mile markers 54 and 55.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3947 8072 3948 8067 3946 8067 3947 8064
3945 8062 3942 8072 3929 8074 3923 8112
3959 8135 3959 8128 3961 8127 3958 8127
3958 8125 3957 8104 3954 8104 3961 8095
TIME...MOT...LOC 2234Z 261DEG 13KT 3961 8101 3929 8092
12Special weather statement, Jul 6, 6:59 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
659 PM EDT Sat Jul 6 2019
WVZ010-011-019-020-028>031-039-521-062330-
Doddridge-Harrison-Ritchie-Northwest
Webster-Upshur-Lewis-Gilmer-Braxton-Pleasants-Tyler-
659 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS AFFECTING NORTHEASTERN
PLEASANTS...EASTERN RITCHIE...DODDRIDGE...NORTHEASTERN GILMER...
LEWIS...EASTERN BRAXTON...SOUTHWESTERN UPSHUR...TYLER...CENTRAL
WEBSTER AND SOUTHWESTERN HARRISON COUNTIES...
At 658 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Sistersville to near Sutton. Movement was
east at 20 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Weston, Glenville, Sutton, Middlebourne, Webster Springs, Paden City,
Salem, Sistersville, Pennsboro, West Union, Addison (Webster
Springs), Camden-On-gauley, Stonewall Jackson, Holly River State,
Camden On Gauley, Matamoras, Cowen, Burnsville, Flatwoods and Sand
Fork.
This includes the following highways...
Interstate 79 near mile marker 60, and between mile markers 62 and
96.
Route 50 in West Virginia between mile markers 42 and 64.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3947 8071 3947 8065 3857 8029 3846 8039
3836 8062 3851 8068 3853 8065 3853 8069
3952 8107 3961 8095
TIME...MOT...LOC 2258Z 282DEG 16KT 3958 8101 3871 8067
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:56 PM EDT | Special Weather Statement | RLX | Wood | 49 min |
| Jul 6, 11:15 AM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 11 more | 18 hr |
| Jul 6, 11:53 AM EDT | Special Weather Statement | RLX | Barbour, Taylor | 67 min |
| Jul 6, 11:56 AM EDT | Special Weather Statement | RLX | Doddridge | 64 min |
| Jul 6, 1:30 PM EDT | Special Weather Statement | RLX | Cabell | 60 min |
| Jul 6, 2:15 PM EDT | Special Weather Statement | RLX | Barbour | 75 min |
| Jul 6, 6:25 PM EDT | Special Weather Statement | RLX | Gilmer, Ritchie | 35 min |
| Jul 6, 6:35 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 25 min |
| Jul 6, 6:59 PM EDT | Special Weather Statement | RLX | Braxton, Doddridge, Lewis, Tyler, Webster | 31 min |
| Jul 6, 7:26 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Tyler | 34 min |
| Jul 6, 7:33 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Tyler | 4 hr |
| Jul 6, 7:37 PM EDT | Special Weather Statement | RLX | Lewis, Webster | 23 min |
| Jul 5, 9:34 PM EDT | Special Weather Statement | RLX | Morgan | 26 min |
| Jul 5, 10:00 PM EDT | Special Weather Statement | RLX | Morgan | 45 min |
| Jul 5, 10:44 PM EDT | Special Weather Statement | RLX | Morgan | 46 min |
| Jul 6, 7:48 PM EDT | Special Weather Statement | RLX | Morgan | 27 min |
| Jul 6, 7:59 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 31 min |
Nearby
Flash Flood Warnings in West Virginia, 2019Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.